Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 71, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jul 12, 2011, 4:52 PM CDT for Winkler County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2011, 4:52 PM CDT (21:52 UTC)
- Expired
- Jul 12, 2011, 5:45 PM CDT
- In force
- 53 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
County Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 78 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.9 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1280 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1150 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
496
WUUS54 KMAF 122152
SVRMAF
TXC495-122245-
/O.NEW.KMAF.SV.W.0071.110712T2152Z-110712T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
452 PM CDT TUE JUL 12 2011
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN WINKLER COUNTY IN WEST TEXAS...
* UNTIL 545 PM CDT
* AT 448 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
EAST OF KERMIT...MOVING NORTH AT 10 MPH. THIS STORM IS EXPECTED TO
CROSS STATE HIGHWAY 302 BETWEEN MILE MARKERS 226 AND 236.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
KERMIT...
THE WINKLER COUNTY SANDHILLS...
STATE HIGHWAY 302...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
&&
LAT...LON 3200 10314 3200 10305 3208 10305 3208 10281
3177 10281 3176 10309
TIME...MOT...LOC 2150Z 175DEG 8KT 3183 10297
$$1 follow-up statement
797
WWUS54 KMAF 122238
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
538 PM CDT TUE JUL 12 2011
TXC495-122248-
/O.EXP.KMAF.SV.W.0071.000000T0000Z-110712T2245Z/
WINKLER TX-
538 PM CDT TUE JUL 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WINKLER COUNTY
WILL EXPIRE AT 545 PM CDT...
AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING NEAR KERMIT
HAD WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED
TO EXPIRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALTHOUGH THE THREAT OF SEVERE WEATHER HAS PASSED... PONDING OF WATER
WILL LIKELY CONTINUE ON SOME ROADWAYS. MOTORISTS SHOULD REMAIN
CAUTIOUS AND BE PREPARED TO SLOW DOWN IF WATER IS ENCOUNTERED TO
PREVENT HYDROPLANING AND LOSS OF VEHICLE CONTROL.
&&
LAT...LON 3200 10314 3200 10305 3208 10305 3208 10281
3177 10281 3176 10309
TIME...MOT...LOC 2238Z 175DEG 8KT 3194 10298
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:39 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jul 12, 2:39 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 239 PM CDT TUE JUL 12 2011 .DISCUSSION... CONVECTION AGAIN DEVELOPING THIS AFTERNOON MUCH LIKE YESTERDAY... SCATTERED WEST OF THE PECOS RIVER AND MORE ISOLATED IN THE PERMIAN BASIN. HOWEVER DESPITE THE DEPARTURE OF THE UPPER LEVEL LOW... MOISTURE AND TEMPS ARE HIGHER THAN YESTERDAY LEADING TO POSSIBLY MORE DESTABILIZATION. BEST RAIN CHANCES WILL BE IN THE HIGHER ELEVATIONS BUT SPREAD LOW CHANCE POPS NORTH AND EAST INTO THE PERMIAN BASIN MIRRORING THE ENHANCED CU FIELD ON THE LATEST VIS SATELLITE. THIS ACTIVITY SHOULD CONTINUE FOR A FEW HOURS AFTER SUNSET DIMINISHING BY MIDNIGHT. AN UPPER LEVEL RIDGE AXIS WILL GRADUALLY BUILD OVER WEST TEXAS FROM THE RED RIVER VALLEY KEEPING ADDITIONAL CONVECTION MAINLY WEST OF THE PECOS WED AND THU. THERE IS GOOD INTER-MODEL AND RUN TO RUN CONSISTENCY SHOWING THE UPPER LOW THAT MOVED ACROSS YESTERDAY WILL ROUND THE HIGH CENTERED OVER NORTH TEXAS AND ACTUALLY MOVE BACK ACROSS THE AREA ON FRIDAY AND SATURDAY. FOR NOW HAVE LEFT POPS ONLY IN THE MOUNTAINS BUT THIS MAY BE THE NEXT BEST CHANCE FOR POPS EAST OF THE PECOS RIVER. THE UPPER HIGH MOVES INTO THE CENTRAL PLAINS OVER THE WEEKEND ALLOWING TEMPERATURES TO DECREASE EVER SO SLIGHTLY. THIS WILL ALSO INCREASE THE DEEP EASTERLY FLOW AND DESPITE A DRY FORECAST NEXT WEEK...THERE WILL PROBABLY BE LOW POPS ADDED AT SOME POINT MAINLY IN THE MOUNTAINS...BUT PERHAPS IN THE PLAINS AS WELL. HENNIG && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 75 100 74 102 / 30 10 10 10 CARLSBAD NM 74 101 75 103 / 30 30 30 20 DRYDEN TX 76 101 76 100 / 10 10 10 10 FORT STOCKTON TX 74 100 74 99 / 30 20 20 10 GUADALUPE PASS TX 70 91 68 92 / 50 40 40 30 HOBBS NM 72 100 71 99 / 30 20 20 10 MARFA TX 65 92 63 95 / 40 30 30 30 MIDLAND INTL AIRPORT TX 76 99 75 100 / 30 10 10 10 ODESSA TX 77 99 75 101 / 30 10 10 10 WINK TX 79 102 76 103 / 30 20 20 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 44/10
Hazardous weather outlook, Jul 12, 2:04 PM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 204 PM CDT TUE JUL 12 2011 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-131915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 204 PM CDT TUE JUL 12 2011 /104 PM MDT TUE JUL 12 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE WILL BE A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT...MAINLY OVER THE MOUNTAINS OF WEST TEXAS AND SOUTHEAST NEW MEXICO. ANY STORMS THAT DO DEVELOP WILL BE ACCOMPANIED BY OCCASIONAL LIGHTNING...GUSTY WINDS TO 35 MPH...AND BRIEF...HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH FRIDAY NIGHT...MAINLY OVER THE MOUNTAINS OF WEST TEXAS AND SOUTHEAST NEW MEXICO. ANY STORMS THAT DO DEVELOP WILL BE ACCOMPANIED BY OCCASIONAL LIGHTNING...GUSTY WINDS TO 55 MPH...AND BRIEF...HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 44
In the hours before
Special weather statement, Jul 12, 3:13 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 313 PM CDT TUE JUL 12 2011 TXZ058-075-122045- PECOS-REEVES COUNTY AND UPPER TRANS PECOS- 313 PM CDT TUE JUL 12 2011 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING SOUTHEASTERN REEVES AND WEST CENTRAL PECOS COUNTIES UNTIL 345 PM CDT... A STRONG THUNDERSTORM WAS LOCATED OVER WEST CENTRAL PECOS COUNTY SOUTH OF INTERSTATE 10 AND WEST OF BELDING AT 311 PM CDT...MOVING NORTH AT 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL HAIL... WIND GUSTS UP TO 50 MPH... BRIEF HEAVY RAINS... AND LIGHTNING ARE POSSIBLE WITH THIS STORM. &&
Special weather statement, Jul 12, 3:45 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 345 PM CDT TUE JUL 12 2011 TXZ058-075-122115- PECOS-REEVES COUNTY AND UPPER TRANS PECOS- 345 PM CDT TUE JUL 12 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING EAST CENTRAL REEVES AND NORTHWESTERN PECOS COUNTIES UNTIL 415 PM CDT... A THUNDERSTORM WITH SMALL HAIL UP TO THE SIZE OF PEAS AND GUSTY WINDS NEAR 50 MPH WAS LOCATED 14 MILES SOUTH OF COYANOSA JUST NORTH OF US 285 NEAR MILE MARKER 407 AT 342 PM CDT...MOVING NORTH AT 15 MPH. ANOTHER STRONG THUNDERSTORM PRODUCING SMALL HAIL AND GUSTY WINDS WAS LOCATED OVER THE PECOS AND REEVES COUNTY LINE ABOUT 5 MILES NORTH OF MILE MARKER 230. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
Special weather statement, Jul 12, 4:10 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 410 PM CDT TUE JUL 12 2011 TXZ058-067-075-122200- PECOS-WARD-REEVES COUNTY AND UPPER TRANS PECOS- 410 PM CDT TUE JUL 12 2011 ...SIGNIFICANT WEATHER ADVISORY FOR A STRONG THUNDERSTORMS AFFECTING EAST CENTRAL REEVES...NORTH CENTRAL PECOS AND SOUTH CENTRAL WARD COUNTIES UNTIL 500 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF COYANOSA AT 408 PM CDT...MOVING NORTH AT 15 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS NEAR 55 MPH...SMALL HAIL AND BRIEF HEAVY RAINFALL. LOCATIONS IMPACTED BY THIS STORM INCLUDE COYANOSA AND FARM TO MARKET ROADS 1776 AND 1927. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
Special weather statement, Jul 12, 4:35 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 435 PM CDT TUE JUL 12 2011 TXZ060-067-122200- WARD-WINKLER- 435 PM CDT TUE JUL 12 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING NORTH CENTRAL WARD AND WINKLER COUNTIES UNTIL 500 PM CDT... TWO THUNDERSTORMS WITH SMALL HAIL UP TO THE SIZE OF NICKELS AND GUSTY WINDS NEAR 50 MPH WERE LOCATED 4 MILES NORTH OF PYOTE AND 9 MILES SOUTHEAST OF KERMIT AT 435 PM CDT...MOVING NORTH AT 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:28 PM CDT | Areal Flood Advisory | MAF | Pecos | 3 hr |
| Jul 11, 7:40 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 20 min |
| Jul 12, 5:38 PM CDT | Severe Thunderstorm Warning | MAF | Ector | 38 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.